MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Hernia (2240)
Date of Event 06/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2015) is considered to be a best estimate.This mdr represents the ventralex st mesh (device 1).An additional supplemental emdr was submitted to represent the ventrio st mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2015 ¿ patient was diagnosed with incarcerated recurrent umbilical hernia thereby underwent open repair with implant of ventralex st mesh (device 1).Per operative notes, ¿a recurrent incarcerated umbilical hernia with sac was identified and dissected off.A ventralex st mesh (device 1) was placed subfascially and sutured in four quadrants.The fascia was closed and secured with sutures.¿ on (b)(6) 2016 ¿ patient was diagnosed with recurrent umbilical hernia and pain thereby underwent laparoscopic repair with removal of ventralex st mesh (device 1) and implant of ventrio st mesh (device 2).Per operative notes, ¿the prior mesh (device 1) with inflammatory tissues were excised.The recurrent defect was closed and ventrio st mesh (device 2) was placed over the defect tacked and sutured in place.¿ on (b)(6) 2019 - patient was diagnosed with recurrent incarcerated umbilical hernia and pain thereby underwent open repair with removal of old mesh (device 2) and primary repair of incarcerated umbilical hernia.Per operative notes, ¿in the periumbilical region, a palpable hernia with sac was noted.A large defect just above the umbilicus and smaller defect at the base of the umbilicus was dissected free circumferentially down to the fascia.A round piece of mesh (device 2) attached to the midline fascia was removed.The defects were connected together and closed primarily with sutures.Extensive dense adhesions to anterior abdominal wall and omentum and scar tissues were removed.The fascia was closed and secured with sutures circumferentially.The wound was irrigated and reapproximated with sutures.¿.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24377153
Report Number1213643-2026-00162
Device Sequence Number17555207
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)171128(10)HUZI1229
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue Number5950009
Device Lot NumberHUZI1229
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale